MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-50SJ235
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Osteolysis (2377)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
It was reported that a revision procedure was performed on (b)(6) 2020 due to localized pain in the distal tibia.X-rays were taken which showed osteolysis and osteomyelitis where the nail was telescoped.
 
Event or Problem Description
See updated information in h2, h3, h6 and h10.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing.Visual inspection revealed that the distraction rod has corrosion.The nail was sent to a third-party lab for examination if wear/corrosion.Per the implant retrieval analysis, "the implant was assessed to observe the amount of wear and corrosion on the components.There was clear evidence of corrosion at the telescopic junctions, indicative of mechanically assisted crevice corrosion.There was little evidence of adhesive or abrasive wear on the implant components.The results of the investigation demonstrated clear evidence of any corrosion product buildup (mild pitting/crevice/fretting corrosion) at the interface of the actuator and distraction rod.The moderate amount of corrosion damage to the implant was limited to the surface without substantial penetration into the bulk of the implant component and thus did not affect the structural integrity of either the actuator or distraction components." a review of the device history record (dhr) confirmed there were no deviations in the manufacturing process and that the finished product met all acceptance criteria.A capa was initiated to address the reported issue.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10632295
Report Number3006179046-2020-00403
Device Sequence Number1179157
Product Code HSB
UDI-Device Identifier00887517951595
UDI-Public887517951595
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-50SJ235
Device Lot Number9103001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age14 YR